J Korean Endocr Soc.  2007 Oct;22(5):381-385. 10.3803/jkes.2007.22.5.381.

A Case of Acute Pancreatitis and Severe Hypertriglyceridemia Associated with Clozapine

Affiliations
  • 1Department of Internal Medicine, Inje University College of Medicine.

Abstract

Clozapine, an atypical antipsychotic agent, has been linked to several cases of acute pancreatitis and hypertriglyceridemia. However, neither acute pancreatitis nor hypertriglyceridemia associated with clozapine has yet been reported in the Republic of Korea. Based on recent experience, we report on a case of severe hypertriglyceridemia and acute pancreatitis associated with clozapine. A 37-year-old schizophrenic woman in good physical condition presented with abdominal pain of acute onset. She had been taking clozapine for 20 months to control her schizophrenia. On admission, her serum triglyceride level was 6,670 mg/dL. Elevated serum amylase and lipase levels, as well as abdominal computed tomography findings, were compatible with acute pancreatitis. After discontinuing the use of clozapine, the serum triglyceride level was normalized and acute pancreatitis resolved.

Keyword

Clozapine; Hypertriglyceridemia; Pancreatitis
Full Text Links
  • JKES
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2021 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr